Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 45, NWS Jacksonville, FL

June 5, 2002Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 5, 2002, 6:27 PM EDT for Columbia County, Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2002, 6:27 PM EDT (22:27 UTC)
Expired
Jun 5, 2002, 7:30 PM EDT
In force
63 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Columbia County, FL

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:30 PM EDTThunderstorm WindLake City, FLPower Lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2349 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 052227
SVRJAX
FLC023-052330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT WED JUN 5 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 730 PM EDT

* AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER CENTRAL
  COLUMBIA COUNTY...OR ABOUT 14 MILES NORTH OF LAKE CITY. THE STORMS 
  WILL MOVE NORTHWEST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT...
  EAST OF WHITE SPRINGS 

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

$$

LAT...LON 3031 8267 3029 8249 3045 8249 3046 8260

BROYLES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:30 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 5, 2:30 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED JUN 05 2002

CURRENTLY...FAIRLY THICK BUT NARROW MID LEVEL DECK MOVING NORTH
ACROSS CWA KEEPING TEMPS DOWN A BIT. GOOD BIT OF CU DEVELOPMENT
UNDER THE MID CLOUDS AND CAN SEE EVIDENCE OF WEST COAST SEA BREEZE
DEVELOPING. SHOULD SEE SOME STORMS BREAK OUT OVER INLAND AREAS AS
THE AFTERNOON WHERES ON WITH SOME STRONG STORM OVER AREAS WHERE
GREATEST HEATING HAS OCCURRED (I.E. GEORGIA).

FORECAST...MODELS IN GOOD AGREEMENT  DROPPING COLD FRONT SOUTH
INTO NORTH GEORGIA BY LATE THURSDAY AS H5 TROUGH MOVES INTO EASTERN
CONUS. BOUNDARY SHOULD SAG SOUTH TO AN AUGUSTA TO COLUMBUS LINE BY
FRIDAY MORNING. ETA AND AVN PROG A WAVE TO DEVELOP ALONG FRONT
FRIDAY WITH ETA BEING MORE AGGRESSIVE WITH THIS FEATURE. FOR
NOW...PREFER THE WEAKER AVN SOLUTION. 1000-500MB FLOW BECOMES MORE
SOUTHERLY FOR THURSDAY AND THEN VERY LIGHT WESTERLY FOR FRIDAY WHICH
SHOULD ALLOW FOR GOOD SEABREEZE DEVELOPMENT. PWATS STAY IN THE 1.7
INCH RANGE THROUGH FRIDAY. LIMITED HEATING DUE TO CLOUDS LOOKS LIKE
THE MAIN INHIBITING FACTOR. POPS IN CURRENT FCST LOOK PRETTY GOOD.

SATURDAY AND SUNDAY...AVN SHOWS SFC HIGH BUILDING OFF EASTERN
SEABOARD AND H5 RIDGE DEVELOPING OVERHEAD OVER THE WEEKEND. EAST TO
NORTHEAST FLOW DEVELOPS OVER AREA WITH PWATS DROPPING TO JUST OVER
AN INCH BY MONDAY MORNING. COMBINATION OF UPPER RIDGE...LOW
MOISTURE...AND UNFAVORABLE FLOW SHOULD LIMIT AFTERNOON
THUNDERSTORMS.

EXTDD...00Z MRF STILL WANTS INDICATING A TROUGH OVER THE EAST COAST
WITH A WESTERN U.S. RIDGE IN THE LONG TERM. MOST OTHER NUMERICAL
GUIDANCE INDICATING THE OPPOSITE WITH A CUTOFF LOW OUT WEST AND A
SIGNIFICANT RIDGE OVER THE EAST. 06Z AVN TRENDED IN THIS DIRECTION
AND 12Z AVN BACKS THIS UP. WILL GO WITH IDEA OF RIDGE FOR THE
EXTENDED FCST AND UNDERCUT MRF POPS AND GO ABOVE MRF TEMPS.

MARINE...NO FLAGS AND NO MAJOR CHANGES TO PREVIOUS FCST.

AMG BB 073/091 072/089 071 25243
SSI BB 076/086 076/086 075 25121
JAX BB 073/090 072/090 072 25132
SGJ BB 076/087 074/087 073 25121
GNV BB 070/091 069/090 070 25242
OCF BB 071/092 070/090 070 25342=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:19 PM EDTSevere Thunderstorm WarningJAXHamilton41 min
Jun 5, 6:28 PM EDTSevere Thunderstorm WarningJAXColumbia62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.